MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e initial reporter cannot be provided due to japanese privacy regulations.Japan medtronic personnel reported event to manufacturer on behalf of the customer.Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.While the service personnel (sp) was servicing the 980 ventilator sp found unit did not pass the circuit pressure test portion of the short self test (sst) with message inspiratory auto zero solenoid did not operate.So, sp replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).Additionally, sp replaced the direct current (dc)-dc converter pcba as a preventative measure.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The dc-dc converter pcba was not returned to medtronic for analysis.One ifm pcba was returned to medtronic for analysis.A visual inspection of the returned ifm pcba was conducted, and no faults or damage were observed.The ifm pcba was installed in the test ventilator and powered up.During est, the ventilator failed the circuit pressure test with the "inspiratory auto zero solenoid not operational" message.Investigation determines if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was determined to be a faulty autozero solenoid (so1) on the ifm pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, during servicing, the 980 ventilator did not pass the circuit pressure test portion of the short self test (sst) with message inspiratory auto zero solenoid did not operate.There was no patient involved.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23441845
Report Number8020893-2025-00254
Device Sequence Number17378672
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)180208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown